Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new type of concentration solutions for a singularly perturbed elliptic problem


Authors: E. N. Dancer and Shusen Yan
Journal: Trans. Amer. Math. Soc. 359 (2007), 1765-1790
MSC (2000): Primary 35J65
DOI: https://doi.org/10.1090/S0002-9947-06-04386-8
Published electronically: November 22, 2006
MathSciNet review: 2272148
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of positive solutions concentrating on some higher dimensional manifolds near the boundary of the domain for a nonlinear singularly perturbed elliptic problem.


References [Enhancements On Off] (What's this?)

  • 1. A. Ambrosetti, A. Malchiodi and W. M. Ni, Singularly perturbed elliptic equations with symmetry: Existence of solutions concentrating on sphere. I, Comm. Math. Phys., 235(2003), 427-466. MR 1974510 (2004c:35014)
  • 2. A. Ambrosetti, A. Malchiodi and W. M. Ni, Singularly perturbed elliptic equations with symmetry: Existence of solutions concentrating on sphere. II, Indiana University Math. J., 53(2004), 297-329. MR 2056434 (2005c:35015)
  • 3. D. Cao, E. N. Dancer, E. Noussair and S. Yan, On the existence and profile of multi-peaked solutions to singularly perturbed semilinear Dirichlet problems, Discrete and Continuous Dynamical Systems, 2(1996), 221-236. MR 1382508 (96m:35095)
  • 4. E. N. Dancer, Some singularly perturbed problems on annuli and a counterexample to a problem of Gidas, Ni and Nirenberg, Bull. London Math. Soc., 29(1997), 322-326. MR 1435567 (97m:35016)
  • 5. E. N. Dancer and J. Wei, On the effect of domain topology in a singular perturbation problem. Topological Methods in Nonlinear Anal., 11(1998), 227-248. MR 1659466 (2000a:35012)
  • 6. E. N. Dancer and S. Yan, A singularly perturbed elliptic problem in bounded domains with nontrivial topology, Adv. Diff. Equations, 4(1999), 347-368. MR 1671254 (2000d:35009)
  • 7. E. N. Dancer and S. Yan, Interior and boundary peak solutions for a mixed boundary value problem, Indiana Univ. Math. J., 48(1999), 1177-1212. MR 1757072 (2001f:35146)
  • 8. E. N. Dancer and S. Yan, Singularly perturbed elliptic problem in exterior domains, J. Diff. Int. Equations, 13(2000), 747-777. MR 1750049 (2001c:35022)
  • 9. E. N. Dancer and S. Yan, Effect of the domain geometry on the existence of multipeak solutions for an elliptic problem, Top. Meth. Nonlinear Anal., 14(1999), 1-38. MR 1758878 (2001b:35106)
  • 10. M. Del Pino and P. Felmer, Spike-layered solutions of singularly perturbed elliptic problems in a degenerate setting, Indiana Univ. Math. J., 48(1999), 883-898. MR 1736974 (2001b:35027)
  • 11. M. K. Kwong, Uniqueness of positive solutions of $ -\Delta u+u=u^p$ in $ R^n$, Arch. Rat. Mech. Anal. 105(1989), 243-266. MR 0969899 (90d:35015)
  • 12. Y. Y. Li and L. Nirenberg, The Dirichlet problem for singularly perturbed elliptic equations, Comm. Pure Appl. Math. 51(1998), 1445-1490. MR 1639159 (99g:35014)
  • 13. A. Malchiodi and M. Montenegro, Boundary concentration phenomena for a singularly perturbed elliptic problem, Comm. Pure Appl. Math., 55 (2002), 1507-1568. MR 1923818 (2003g:35005)
  • 14. E. S. Noussair and S. Yan, The effect of the domain geometry in singular perturbation problems, Proc. London Math. Soc., 76(1998), 427-452. MR 1490244 (98m:35013)
  • 15. W. M. Ni and I. Takagi, Locating the peaks of least energy solutions to a semilinear Neumann problem, Duke Math. J. 70(1993), 247-281. MR 1219814 (94h:35072)
  • 16. W. M. Ni and J. Wei, On the location and profile of spike-layer solutions to singularly perturbed semilinear Dirichlet problems, Comm. Pure Appl. Math. 48(1995), 731-768. MR 1342381 (96g:35077)
  • 17. J. Wei, On the construction of single-peaked solutions to a singularly perturbed semilinear Dirichlet problem, J. Diff. Eqns., 129(1996), 315-333. MR 1404386 (97f:35015)
  • 18. J. Wei, On the effect of domain geometry in singular perturbation problems, Differential Integral Equations, 13(2000), 15-45. MR 1811947 (2002c:35032)
  • 19. S. Yan, On the number of interior multipeak solutions for singularly perturbed Neumann problems, Topological Methods in Nonlinear Anal., 12(1999), 61-78. MR 1677747 (2001c:35024)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35J65

Retrieve articles in all journals with MSC (2000): 35J65


Additional Information

E. N. Dancer
Affiliation: School of Mathematics and Statistics, University of Sydney, NSW 2006, Australia
Email: normd@maths.usyd.edu.au

Shusen Yan
Affiliation: School of Mathematics, Statistics and Computer Science, The University of New England, Armidale, NSW 2351, Australia
Email: syan@turing.une.edu.au

DOI: https://doi.org/10.1090/S0002-9947-06-04386-8
Received by editor(s): January 27, 2005
Published electronically: November 22, 2006
Additional Notes: The work of the first author was partially supported by ARC
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society